Maine, 2021

Winter Weather in Maine, March 2, 2021

March 2, 2021 · NWS CAR · 4 events in 4 counties and zones

with a strong cold front following that evening. Snow accumulations of 2 to 5 inches occurred across eastern portions of Aroostook county and northern Penobscot county.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure tracking west of Maine drew an occluded front across the region during the afternoon of the 1st...with a strong cold front following that evening. Snow accumulations of 2 to 5 inches occurred across eastern portions of Aroostook county and northern Penobscot county. The low intensified across the Gulf of Saint Lawrence during the 2nd. The tight pressure gradient between the intensifying low and high pressure to the west led to strong northwest winds. Winds were sustained at 20 to 30 mph...with gusts up to 50 mph. These winds combined with the newly fallen snow to create extensive blowing and drifting snow...resulting in very hazardous driving conditions. White-out conditions along with snow being drifted across roads led to accidents and road closures through the morning into the evening of the 2nd. The worst conditions generally occurred in open areas exposed to the northwest winds. Additional road crews had to be called in from other parts of the state to help the local crews keep roads open. Warming shelters were opened in various areas to help stranded motorists who had to abandon their vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 1, 11:33 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 1, 11:33 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1133 PM EST Mon Mar 1 2021

.SYNOPSIS...
A strong cold front will move east of the area overnight.
Cold high pressure will build in from the west Tuesday into
Wednesday while strong low pressure remains across the
Maritimes. Another cold front will cross the region Thursday.
High pressure will build toward the area Friday into the
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
11:30 PM Update: Some snow showers have been backing into the
area from the north. Increased pops a bit over the far north.
Otherwise, forecast remains on track with strong winds, blowing
snow and strong cold advection overnight. Some locallized bands
of heavier snow showers with near white-out conditions are
possible overnight as the winds increase.

Previous discussion:
The triple point of the low has made its way to the east
dragging the majority of the precip with it. Per radar, areas
around the far north and the west currently have little to no
precip, while the southern and eastern region is still seeing
light snow and rain. Snow accumulations have remained to the
north with 2 to 5 inches in those areas. Temperatures have
remained rather level throughout the day as the triple point low
swings through. As the evening progresses, the arctic cold
front will swing into the state, bringing cold temperatures and
the possibility of snow squalls. Dynamic models show elevated
CAPE and lapse rates, as well as surface convergence and
negative theta-E. The greatest threat for snow squalls are
across the northern areas, but could possibly reach to the
Downeast and Bangor Region. Recent model runs show as the triple
point low quickly exits over the maritimes tonight, the low
will intensify, tightening the pressure gradients and switching
the winds from the WNW. The temperature will begin to fall this
evening into teens along the coast and negatives in the north as
the arctic cold front settles in. The tightening gradients will
cause the WNW wind to increase drastically throughout tonight,
causing blowing snow in the north for the newest accumulations.
Wind advisories have been issued for the entire region starting
early morning Tuesday into Tuesday night.

Tuesday is shaping up to be one of the harshest days this
winter. A cold upper low evident on water vapor satellite
pictures across central Ontario is expected to cross Maine early
Tuesday morning. The low is expected to rapidly move out across
the Maritimes and to southern Newfoundland by Tuesday evening.
An intense surface low in the Saint Lawrence Seaway will combine
with high pressure building to the south of the area to produce
a very tight pressure gradient across the area. The air mass
will be about as cold as we have seen this winter with
temperatures likely to not get out of the single digits in the
Saint John Valley with teens Downeast.

The combination of the strong pressure gradient/cold air advection,
higher sun angle/steep low level lapse rates will mean a harsh wind
of 20 to 35 mph with gusts to 50 mph, and perhaps even 55 mph
across the higher terrain. The combination of the wind and low
temperatures makes wind chills a concern, especially in the
morning. Often there is some difficulty in reaching warning
level criteria wind chills due usually to a lack of wind in a
deep arctic air mass. In this case, the wind is not going to be
lacking and the eventual wind chills will be more a function of
the actual air temperatures.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The entire period will be dominated by the cold vertically
stacked low over the Canadian Maritimes. The large scale low
will slowly drift towards Labrador during the period. Winds
continue to be the biggest item for Tuesday night, but the trend
will be down and advisories will expire during the evening and
most of the blowing snow issues should be winding down in the
evening. There is a bit of warm advection as a weakening clipper
system approaches from Ontario. The clipper will rapidly weaken
as it enters the region, but will still generate cloudiness
later Tuesday night into Wednesday for southern zones. The
airmass will moderate for Wednesday as high temperatures will be
some 10 to 15 degrees warmer on Wednesday than Tuesday, but
still well below normal. Winds will still gust as high as 30 mph
Wednesday morning and produce wind chills below zero in
northern zones. For Wednesday night into Thursday, a shortwave
will rotate around the big low in the Maritimes. This will cause
increasing clouds from the north and a reinforcing batch of
cold air as highs will be about 5F colder. Snow showers will
become increasing likely in northern and western zones Thursday
afternoon with the increasing moisture and weak lift, but no
accumulations. Wind gusts will again hit the 30 to 35 mph mark
and wind chills will be below zero in northern zones for much of
the morning.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The large closed upper low over Labrador continues to be the
weather maker as it's blocked in place. The below normal
temperatures and windy conditions will largely continue through
the weekend with moderating temperatures after Sunday as the low
finally fills and moves out. No precipitation beyond scattered
snow showers can be expected during the period. That includes a chance
of snow squalls in northern zones Thursday night as another
shortwave rotates around the upper low. The NW flow will
continue to produce a lot of cu/stratocu fields except in
downslope areas. Temperatures will slowly moderate from well
below normal readings to near normal by Monday. The best chance
of the week for radiational cooling won't occur until Sunday
night when surface high pressure finally builds over the region.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: A strong cold front will move east of all of the
terminals late this evening. A strong NW wind follows with
sustained speeds of 20 to 30 knots with gusts to 40 to 45
knots. LLWS will also be an issue tonight, but will relax some
tomorrow as the surface wind will be very strong and there will
be a reduction in the LLWS just because the sfc wind will be so
strong. Mainly VFR Downeast outside of any snow showers. Mainly
MVFR northern sites, but with local LIFR in any heavier snow
showers. Blowing snow will be an issue overnight and Tuesday,
especially from KPQI north.

SHORT TERM: Predominately VFR with NW winds gusting over 30kt
at times. Tempo IFR in snow showers north of HUL and GNR
Thursday afternoon into Friday.

&&

.MARINE...
NEAR TERM: Storm warnings until 7PM Tuesday. Wind gusts up to
55 kt and seas 7-10 ft. Heavy freezing warnings run from 5AM to
11AM Tuesday.

SHORT TERM: Gale conditions with freezing spray are forecast
Tuesday night into early Wednesday morning. A Small Craft
Advisory will then be needed continuously from Wednesday into
Saturday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 8 PM EST Tuesday for MEZ001>006-010-011-
     015>017-029>032.
     Wind Chill Advisory until 10 AM EST Tuesday for MEZ002-005-006-
     011-031-032.
     Wind Chill Warning until 10 AM EST Tuesday for MEZ001-003-004-
     010.
MARINE...Heavy Freezing Spray Warning from 5 AM to 11 AM EST Tuesday
     for ANZ050>052.
     Storm Warning until 7 PM EST Tuesday for ANZ050>052.

&&

Near Term...CB/LaFlash/Norcross/MCB
Short Term...MCW
Long Term...MCW
Aviation...CB/LaFlash/Norcross/MCW
Marine...CB/LaFlash/Norcross/MCW
Hazardous weather outlook, Mar 1, 3:33 PM EST, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
333 PM EST Mon Mar 1 2021

MEZ001-003-004-010-022045-
Northwest Aroostook-Northern Somerset-Northern Piscataquis-
Central Piscataquis-
333 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM EST TUESDAY...
...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ002-005-006-011-031-032-022045-
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Southern Piscataquis-Northern Washington-
333 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST TUESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and Penobscot Valley Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-029-030-022045-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
333 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM EST TUESDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-022045-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
333 PM EST Mon Mar 1 2021

...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 AM TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 1, 7:07 PM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
707 PM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HEAVY RAIN       3 SSW CASTINE           44.35N 68.82W
03/01/2021  M0.40 INCH       HANCOCK            ME   MESONET

            MESONET STATION DW5572 HARBORSIDE.

0701 PM     HEAVY RAIN       3 SSE NEWPORT           44.80N 69.26W
03/01/2021  M0.31 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION EW4347 PLYMOUTH.

0700 PM     HEAVY RAIN       2 NNW LINNEUS           46.07N 67.99W
03/01/2021  M0.02 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION AV381 LINNEUS.

0700 PM     HEAVY RAIN       5 WSW TRENTON           44.42N 68.46W
03/01/2021  M0.67 INCH       HANCOCK            ME   MESONET

            MESONET STATION CW6770 SURRY.

0700 PM     HEAVY RAIN       1 NNE DEER ISLE         44.24N 68.67W
03/01/2021  M0.57 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW8142 DEER ISLE 1.5 NNE.

0659 PM     HEAVY RAIN       3 NNE SAINT AGATHA      47.28N 68.30W
03/01/2021  M0.08 INCH       AROOSTOOK          ME   ASOS

            ASOS STATION KFVE FRENCHVILLE AIRPORT.

0659 PM     HEAVY RAIN       5 NE DIXMONT            44.73N 69.11W
03/01/2021  M0.29 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION FW6654 DIXMONT.

0658 PM     HEAVY RAIN       3 SE BROOKLIN           44.24N 68.53W
03/01/2021  M0.52 INCH       HANCOCK            ME   MESONET

            MESONET STATION CW6014 NASKEAG.

0658 PM     HEAVY RAIN       2 SE PRINCETON          45.21N 67.54W
03/01/2021  M0.73 INCH       WASHINGTON         ME   MESONET

            MESONET STATION CW2026 PRINCETON.

0658 PM     HEAVY RAIN       2 NW CADILLAC MOUNTAIN  44.38N 68.26W
03/01/2021  M0.84 INCH       HANCOCK            ME   MESONET

            MESONET STATION ANPM1 ACADIA NATIONAL PARK.

0657 PM     HEAVY RAIN       1 NNE ORONO             44.89N 68.67W
03/01/2021  M0.35 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION FW3968 ORONO.

0657 PM     HEAVY RAIN       3 SSW CASTINE           44.35N 68.82W
03/01/2021  M0.40 INCH       HANCOCK            ME   MESONET

            MESONET STATION DW5572 HARBORSIDE.

0656 PM     HEAVY RAIN       1 SW PRESQUE ISLE       46.67N 68.03W
03/01/2021  M0.01 INCH       AROOSTOOK          ME   AWOS

            AWOS STATION KPQI PRESQUE ISLE AIRPORT.

0656 PM     HEAVY RAIN       2 ENE GREENVILLE        45.47N 69.55W
03/01/2021  M0.42 INCH       PISCATAQUIS        ME   ASOS

            ASOS STATION KGNR GREENVILLE.

0656 PM     HEAVY RAIN       1 NNE TRENTON           44.45N 68.37W
03/01/2021  M0.63 INCH       HANCOCK            ME   AWOS

            AWOS STATION KBHB BAR HARBOR AIRPORT.

0655 PM     HEAVY RAIN       5 W DEDHAM              44.68N 68.75W
03/01/2021  M0.43 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION 9952D 4 ESE ORRINGTON.

0655 PM     HEAVY RAIN       BLUE HILL               44.42N 68.58W
03/01/2021  M0.62 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW4351 BLUE HILL.

0655 PM     HEAVY RAIN       2 NW OTIS               44.76N 68.49W
03/01/2021  M0.54 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW1474 OTIS.

0655 PM     HEAVY RAIN       5 WSW TRENTON           44.42N 68.46W
03/01/2021  M0.67 INCH       HANCOCK            ME   MESONET

            MESONET STATION CW6770 SURRY.

0655 PM     HEAVY RAIN       1 N BANGOR              44.82N 68.77W
03/01/2021  M0.35 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION EW7425 BANGOR.

0655 PM     HEAVY RAIN       1 SSE FORT KENT         47.25N 68.58W
03/01/2021  M0.15 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION EW0429 FORT KENT.

0655 PM     HEAVY RAIN       3 SSW LILY BAY          45.56N 69.57W
03/01/2021  M0.07 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION CW1404 BEAVER COVE.

0654 PM     HEAVY RAIN       CARIBOU                 46.87N 68.02W
03/01/2021  M0.42 INCH       AROOSTOOK          ME   ASOS

            ASOS STATION KCAR CARIBOU.

0653 PM     HEAVY RAIN       2 ESE HOULTON           46.12N 67.80W
03/01/2021  M0.50 INCH       AROOSTOOK          ME   AWOS

            AWOS STATION KHUL 1 E HOULTON.

0653 PM     HEAVY RAIN       2 W BANGOR              44.80N 68.82W
03/01/2021  M0.33 INCH       PENOBSCOT          ME   ASOS

            ASOS STATION KBGR BANGOR INTERNATIONAL
            AIRPORT.

0652 PM     HEAVY RAIN       1 S BAR HARBOR          44.37N 68.20W
03/01/2021  M1.15 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW7164 BAR HARBOR.

0651 PM     HEAVY RAIN       HERMON                  44.81N 68.91W
03/01/2021  M0.21 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION AV067 HERMON.

0650 PM     HEAVY RAIN       4 WSW JONESBORO         44.64N 67.65W
03/01/2021  M0.41 INCH       WASHINGTON         ME   MESONET

            MESONET STATION JONM1 JONESBORO NEPP SITE.

0649 PM     HEAVY RAIN       ALTON                   45.03N 68.73W
03/01/2021  M0.43 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION FW5230 ALTON.

0647 PM     HEAVY RAIN       3 SSE LILLE             47.24N 68.10W
03/01/2021  M0.01 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION AR198 GRAND ISLE.

0647 PM     HEAVY RAIN       5 NNE PENOBSCOT         44.52N 68.66W
03/01/2021  M0.53 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW7703 PENOBSCOT 5 NE.

0646 PM     HEAVY RAIN       5 SSW CALAIS            45.13N 67.32W
03/01/2021  M0.72 INCH       WASHINGTON         ME   MESONET

            MESONET STATION CW2414 BARING.

0646 PM     HEAVY RAIN       2 S BLUE HILL           44.39N 68.58W
03/01/2021  M0.84 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW1465 BLUE HILL 4 SSE.

0645 PM     HEAVY RAIN       2 NNW WESTFIELD         46.60N 67.93W
03/01/2021  M0.06 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION WFDM1 WESTFIELD NERON SITE.

0645 PM     HEAVY RAIN       2 SSE PRINCETON         45.19N 67.56W
03/01/2021  M5.58 INCH       WASHINGTON         ME   MESONET

            MESONET STATION PNNM1 PRINCETON NEPP SITE.

0645 PM     HEAVY RAIN       3 NW PATTEN             46.03N 68.50W
03/01/2021  M0.46 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION PATM1 PATTEN, ME.

0645 PM     HEAVY RAIN       KINGSBURY               45.12N 69.65W
03/01/2021  M0.29 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION KNBM1 KINGSBURY PRECIP.

0645 PM     HEAVY RAIN       KOKADJO                 45.67N 69.45W
03/01/2021  M3.87 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION KKJM1 KOKADJO NEPP SITE.

0645 PM     HEAVY RAIN       1 WNW EASTPORT          44.91N 67.01W
03/01/2021  M2.54 INCH       WASHINGTON         ME   MESONET

            MESONET STATION EPOM1 EASTPORT NEPP SITE.

0645 PM     HEAVY RAIN       1 ENE DIXMONT           44.68N 69.14W
03/01/2021  M5.48 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION DIXM1 DIXMONT NEPP SITE.

0645 PM     HEAVY RAIN       SHIRLEY                 45.37N 69.62W
03/01/2021  M0.24 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION SHRM1 SHIRLEY.

0645 PM     HEAVY RAIN       3 W OXBOW               46.42N 68.55W
03/01/2021  M1.86 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION OXBM1 OXBOW NEPP SITE.

0645 PM     HEAVY RAIN       1 NNE DEER ISLE         44.24N 68.67W
03/01/2021  M0.57 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW8142 DEER ISLE 1.5 NNE.

0645 PM     HEAVY RAIN       3 ESE ESTCOURT STATION  47.44N 69.16W
03/01/2021  M0.22 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION ESCM1 ESTCOURT STATION.

0645 PM     HEAVY RAIN       EAST SURRY              44.49N 68.46W
03/01/2021  M0.69 INCH       HANCOCK            ME   MESONET

            MESONET STATION DW4513 EAST SURRY.

0645 PM     HEAVY RAIN       DANFORTH                45.67N 67.87W
03/01/2021  M0.30 INCH       WASHINGTON         ME   MESONET

            MESONET STATION DANM1 DANFORTH NEPP SITE.

0645 PM     HEAVY RAIN       1 ENE PRESQUE ISLE      46.69N 67.99W
03/01/2021  M0.53 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION CW7595 PRESQUE ISLE.

0645 PM     HEAVY RAIN       BROOKLIN                44.27N 68.57W
03/01/2021  M0.68 INCH       HANCOCK            ME   MESONET

            MESONET STATION CW6596 BROOKLIN SCHOOL.

0645 PM     HEAVY RAIN       4 ENE BROOKSVILLE       44.36N 68.61W
03/01/2021  M0.70 INCH       HANCOCK            ME   MESONET

            MESONET STATION CW6342 SEDGWICK RIDGE.

0645 PM     HEAVY RAIN       2 NNW LINNEUS           46.07N 67.99W
03/01/2021  M0.02 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION AV381 LINNEUS.

0644 PM     HEAVY RAIN       4 NE BAKER LAKE         46.30N 69.85W
03/01/2021  M0.23 INCH       SOMERSET           ME   MESONET

            MESONET STATION TNBM1 TURNER BROOK.

0640 PM     HEAVY RAIN       1 W RIPOGENUS           45.88N 69.20W
03/01/2021  M4.28 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION RIPM1 RIPOGENUS DAM.

0640 PM     HEAVY RAIN       3 WSW FISH RIVER LAKE   46.81N 68.84W
03/01/2021  M1.50 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION FOXM1 FOXBROOK, ME.

0619 PM     HEAVY RAIN       5 S CALAIS              45.11N 67.28W
03/01/2021  M0.83 INCH       WASHINGTON         ME   MESONET

            MESONET STATION MWRM1 MOOSEHORN.

0616 PM     HEAVY RAIN       1 NE CLAYTON LAKE       46.62N 69.52W
03/01/2021  M0.20 INCH       AROOSTOOK          ME   AWOS

            AWOS STATION K40B CLAYTON LAKE.

0605 PM     HEAVY RAIN       3 W OLD TOWN            44.93N 68.70W
03/01/2021  M0.67 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION OLDM1 ROGERS FARM SITE OLD
            TOWN 2 W ME US.

0605 PM     HEAVY RAIN       2 NNE LORING            46.96N 67.88W
03/01/2021  M0.97 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION LIZM1 AROOSTOOK NWR
            LIMESTONE 4 NNW ME US.

0600 PM     HEAVY RAIN       ABBOT                   45.19N 69.45W
03/01/2021  M0.26 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION ABBM1 ABBOT.

0600 PM     HEAVY RAIN       DICKEY                  47.11N 69.09W
03/01/2021  M0.23 INCH       AROOSTOOK          ME   MESONET

            MESONET STATION DICM1 DICKEY.

0600 PM     HEAVY RAIN       12 NW MOOSEHORN CROSSIN 46.45N 68.95W
03/01/2021  M0.29 INCH       PISCATAQUIS        ME   MESONET

            MESONET STATION SMBM1 11.6 NW MOOSEHORN
            CROSSING.

0558 PM     HEAVY RAIN       2 NW CADILLAC MOUNTAIN  44.38N 68.26W
03/01/2021  M0.84 INCH       HANCOCK            ME   MESONET

            MESONET STATION ANPM1 ACADIA NATIONAL PARK.

1100 AM     HEAVY RAIN       1 E CORINNA             44.92N 69.24W
03/01/2021  M0.20 INCH       PENOBSCOT          ME   CO-OP OBSERVER

            CO-OP OBSERVER STATION CORM1 CORINNA.

1000 AM     HEAVY RAIN       5 WSW TRENTON           44.40N 68.46W
03/01/2021  M0.28 INCH       HANCOCK            ME   COCORAHS

            COCORAHS STATION ME-HN-63 SURRY 6.7 SSE.

0800 AM     HEAVY RAIN       1 E MARIAVILLE          44.72N 68.39W
03/01/2021  M0.04 INCH       HANCOCK            ME   COCORAHS

            COCORAHS STATION ME-HN-4 MARIAVILLE 1.4 ESE.

0800 AM     HEAVY RAIN       2 SSE SURRY             44.46N 68.49W
03/01/2021  M0.17 INCH       HANCOCK            ME   COCORAHS

            COCORAHS STATION ME-HN-56 SURRY 2.5 SSE.

0800 AM     HEAVY RAIN       7 SSW MARIAVILLE        44.64N 68.49W
03/01/2021  M0.02 INCH       HANCOCK            ME   COCORAHS

            COCORAHS STATION ME-HN-7 ELLSWORTH 7.4 NW.

0730 AM     HEAVY RAIN       1 NW SOUTHWEST HARBOR   44.29N 68.34W
03/01/2021  M0.07 INCH       HANCOCK            ME   COCORAHS

            COCORAHS STATION ME-HN-64 SOUTHWEST HARBOR
            0.9 NW.

0703 AM     HEAVY RAIN       2 ESE HUDSON            44.98N 68.84W
03/01/2021  M0.02 INCH       PENOBSCOT          ME   COCORAHS

            COCORAHS STATION ME-PN-58 HUDSON 2.4 ESE.

&&
Local storm report, Mar 1, 7:08 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
708 PM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HEAVY RAIN       1 NNE ORONO             44.89N 68.67W
03/01/2021  M0.35 INCH       PENOBSCOT          ME   MESONET

            MESONET STATION FW3968 ORONO.

0701 PM     HEAVY RAIN       5 NNE PENOBSCOT         44.52N 68.66W
03/01/2021  M0.53 INCH       HANCOCK            ME   MESONET

            MESONET STATION EW7703 PENOBSCOT 5 NE.

&&
Special weather statement, Mar 1, 11:49 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Caribou ME
1149 PM EST Mon Mar 1 2021

MEZ006-020630-
Southeast Aroostook-
Including the cities of Houlton, Hodgdon, Sherman,
and Smyrna Mills
1149 PM EST Mon Mar 1 2021

A band of snow across the northern reach of I-95 near Houlton may
produce locally near white-out conditions overnight. Travelers
are advised to prepare for rapidly changing conditions and
potentially poor visibility in spots.

Bloomer

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Northwest Aroostook

When
March 2, 1:00 AM EST to 8:00 PM EST
Where
Northwest Aroostook forecast zone
Reported by
Law Enforcement
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Strong winds combined with newly fallen snow to produce extensive blowing and drifting snow. The blowing and drifting snow produced very hazardous driving conditions.

Winter Weather, Northeast Aroostook

When
March 2, 1:00 AM EST to 8:00 PM EST
Where
Northeast Aroostook forecast zone
Reported by
Law Enforcement
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Strong winds combined with newly fallen snow to produce extensive blowing and drifting snow. The blowing and drifting snow produced very hazardous driving conditions.

Winter Weather, Northern Penobscot

When
March 2, 1:00 AM EST to 8:00 PM EST
Where
Northern Penobscot forecast zone
Reported by
Law Enforcement
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Strong winds combined with newly fallen snow to produce extensive blowing and drifting snow. The blowing and drifting snow produced very hazardous driving conditions.

Winter Weather, Southeast Aroostook

When
March 2, 1:00 AM EST to 8:00 PM EST
Where
Southeast Aroostook forecast zone
Reported by
Law Enforcement
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Strong winds combined with newly fallen snow to produce extensive blowing and drifting snow. The blowing and drifting snow produced very hazardous driving conditions.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2021Every state in 2021This day in weather historyWarnings in Maine, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 947457, 947458, 947459, 947460.